Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Sep 7, 2017, 4:27 AM PDT for Trinity County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2017, 4:27 AM PDT (11:27 UTC)
- Expired
- Sep 7, 2017, 5:00 AM PDT
- In force
- 33 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 119 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
384
WWUS86 KEKA 071127
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
427 AM PDT THU SEP 7 2017
CAZ107-071200-
Northern Trinity CA-
427 AM PDT THU SEP 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 500 AM PDT...
At 426 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Helena, or 11 miles north of Weaverville, moving
northwest at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Weaverville.
LAT...LON 4086 12282 4074 12298 4091 12330 4107 12311
4106 12309 4105 12306 4104 12306 4103 12305
4101 12305 4100 12304 4101 12299 4101 12296
TIME...MOT...LOC 1126Z 134DEG 19KT 4088 12300
$$
DOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:47 PM PDT, 13 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 2:47 PM PDT, 13 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
247 PM PDT Wed Sep 6 2017
.SYNOPSIS...Showers and thunderstorms are likely across the
region tonight into Thursday, with a drying trend beginning Friday
through the weekend. Warmer temperatures are then expected Sunday
and Monday, followed by cooler conditions during the middle of
next week.
&&
.DISCUSSION...WV imagery shows an upper low becoming mobile
offshore of San Francisco in advance of an upstream trough
approaching the northeastern Pacific. Farther downstream, a zone
of enhanced ascent and associated scattered thunderstorm
development was located from Nevada northwest toward western
Oregon. In addition, an agitated cumulus field was present over
the Yolla Bolly Mountains in NERN Mendocino county into southern
and western Trinity county. This area of cumulus could yield an
isolated thunderstorm through the evening...and if it does, 0-6 km
shear in excess of 35 kt would aid in storm organization and
perhaps a low-end severe threat.
Otherwise, upward vertical motion is forecast to strengthen
tonight into Thursday in advance of the upper low currently
positioned offshore from San Francisco. Showers and thunderstorms
will increase in coverage in response, with the greatest coverage
occurring from northeastern Mendocino county north across Trinity
and interior Humboldt and Del Norte counties. Model forecast
soundings indicate low and midlevel lapse rates will be somewhat
weak (around 6-7 C/km), and PWAT values will be 2-4 standard
deviations above CLIMO. Thus, locally heavy rainfall from 0.5 to
1.0 inch will be possible with the stronger showers and storms.
After Thursday, a second upper trough will linger offshore during
Friday, with clouds and isolated showers/thunderstorms possible
to its east over NWRN CA. Temperatures will remain somewhat cool
(relatively speaking) through Saturday, with warmer/drier
conditions developing Sunday into Monday as north-northeasterly
low-level winds develop across the region.
&&
.AVIATION...The stratus has returned along the coast today. This
has brought LIFR conditions to the coastal areas through much of
the day. This may pull back to the coast this evening, but it will
likely return quickly this evening. This will likely persist
through tonight and tomorrow.
Thunderstorms are expected to form this afternoon across
Northeastern Mendocino county and Trinity counties. The flow will
be to the northwest and some storms may move out to the coastal
areas this evening and this could impact the coastal terminals.
Late tonight into Thursday additional showers and thunderstorms
are expected. These may help break up the marine layer a bit. MKK
&&
.MARINE...Winds remain light this afternoon. The westerly swell
moving across the waters is the main factor on our waters this
afternoon. This swell is around 5 feet at 12 to 14 seconds. Winds
remain light through Thursday night. Friday northerly winds start
to increase across the waters although they will still be only
around 5 to 15 kt. Friday night another WNW swell starts to build
into the waters. Initially this will be around 2 to 3 feet at 20
seconds. The period will drop fairly quickly through the weekend,
but the swell will build to around 4 to 5 feet.
High pressure at the surface and aloft will build in from the
west and northwest. This will allow winds to increase for the
weekend, with the sea state increasing as well. At this time,
mariners can expect wave heights of 8 to 11 feet, with winds of 20
to 30 knots. A small craft advisory will likely be needed for the
weekend into early next week, before conditions start to improve
by Tuesday. MKK/PD
&&
.FIRE WEATHER...Scattered to potentially numerous thunderstorms
are forecast to develop during Thursday. The greatest storm
coverage is expected to be over Trinity county and interior
Humboldt and Del Norte counties. Wetting rainfall is probable with
these storms. However, the potential for abundant lightning
followed by warmer drier weather by Sunday continues to support a
Red Flag Warning.
SMOKE...Satellite imagery continues to show smoke covering
northeast Humboldt, northwest Trinity, and interior Del Norte
counties Wednesday afternoon. Cool temperatures and showery
weather through Friday will generally aid in suppressing smoke
density and coverage. However, warm dry northeasterly winds are
forecast to occur Sunday into Monday, which could potentially
result in smoke intensifying and spreading southwest toward the
coast.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 5 AM to 11 PM PDT Thursday for CAZ203-204-
211-212-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 7, 4:00 AM PDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 400 AM PDT Thu Sep 7 2017 CAZ102-105-107-081100- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- 400 AM PDT Thu Sep 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are possible through tonight. A few storms may become strong, with a severe storm possible. The main storm concerns will be dangerous cloud to ground lightning, hail up to the size of a quarter, and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms will be possible once again during Friday. Additional thunderstorm may develop for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, any storm reports of hail or gusty winds would be appreciated. CAZ101-103-081100- Coastal Del Norte-Northern Humboldt Coast- 400 AM PDT Thu Sep 7 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible through tonight. A few storms may become strong. The main storm concerns will be dangerous cloud to ground lightning and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms will be possible once again during Friday. Additional thunderstorm may develop for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-111-081100- Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior- 400 AM PDT Thu Sep 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible through tonight. A few storms may become strong. The main storm concerns will be dangerous cloud to ground lightning and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms will be possible once again during Friday. Additional thunderstorm may develop for the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-109-112-113-081100- Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 400 AM PDT Thu Sep 7 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible through tonight. A few storms may become strong. The main storm concern will be dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-081100- Northwestern Mendocino Interior- 400 AM PDT Thu Sep 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible through tonight. A few storms may become strong. The main storm concern will be dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible once again during Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 4:24 AM PDT, 3 minutes before
Special Weather Statement
National Weather Service Eureka CA
424 AM PDT THU SEP 7 2017
CAZ105-071215-
Northern Humboldt Interior CA-
424 AM PDT THU SEP 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRINITY AND
NORTHEASTERN HUMBOLDT COUNTIES UNTIL 515 AM PDT...
At 424 AM PDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Weaverville, moving northwest at 20 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Trinity and northeastern Humboldt Counties.
LAT...LON 4121 12369 4131 12346 4130 12345 4128 12346
4127 12344 4125 12344 4124 12346 4122 12343
4121 12344 4118 12341 4117 12341 4116 12343
4111 12343 4109 12344 4109 12346 4108 12346
TIME...MOT...LOC 1124Z 129DEG 15KT 4085 12296
DOLLSpecial weather statement, Sep 7, 4:27 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
427 AM PDT THU SEP 7 2017
CAZ107-071200-
Northern Trinity CA-
427 AM PDT THU SEP 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 500 AM PDT...
At 426 AM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Helena, or 11 miles north of Weaverville, moving
northwest at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Weaverville.
LAT...LON 4086 12282 4074 12298 4091 12330 4107 12311
4106 12309 4105 12306 4104 12306 4103 12305
4101 12305 4100 12304 4101 12299 4101 12296
TIME...MOT...LOC 1126Z 134DEG 19KT 4088 12300
DOLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:40 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 20 min |
| Sep 6, 5:58 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 12 min |
| Sep 6, 6:13 PM PDT | Special Weather Statement | EKA | Trinity | 17 min |
| Sep 7, 3:15 AM PDT | Small Craft Advisory | EKA | 10 days | |
| Sep 7, 4:24 AM PDT | Special Weather Statement | EKA | 51 min | |
| Sep 7, 5:34 AM PDT | Special Weather Statement | EKA | Del Norte | 26 min |
| Sep 7, 5:59 AM PDT | Special Weather Statement | EKA | Del Norte | 46 min |
| Sep 7, 6:49 AM PDT | Special Weather Statement | EKA | Del Norte | 26 min |
| Sep 7, 7:22 AM PDT | Special Weather Statement | EKA | Del Norte | 23 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.